Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 229, NWS Indianapolis, IN

June 19, 2006Carroll County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 19, 2006, 6:24 PM EDT for Carroll County, Indiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2006, 6:24 PM EDT (22:24 UTC)
Expired
Jun 19, 2006, 6:46 PM EDT
In force
22 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Carroll County, IN

The radar

The Northern Indiana radar (KIWX), 101 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 12:42 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
370 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 192224
SVRIND
INC015-192300-
/O.NEW.KIND.SV.W.0229.060619T2224Z-060619T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
624 PM EDT MON JUN 19 2006

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CARROLL COUNTY IN NORTH CENTRAL INDIANA

* UNTIL 700 PM EDT

* AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER EXTREME NORTH
  CENTRAL CARROLL COUNTY...OR ABOUT 10 MILES WEST OF LOGANSPORT...AND
  MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN CARROLL COUNTY AROUND 640 PM EDT

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4076 8665 4066 8667 4064 8637 4070 8637

$$
DRT
2 follow-up statements
000 
WWUS53 KIND 192237
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
637 PM EDT MON JUN 19 2006

INC015-192300-
/O.CON.KIND.SV.W.0229.000000T0000Z-060619T2300Z/
CARROLL-
637 PM EDT MON JUN 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN CARROLL COUNTY...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED OVER EXTREME NORTHEASTERN CARROLL COUNTY...OR
ABOUT NEAR LOGANSPORT...MOVING EAST AT 35 MPH.

LAT...LON 4076 8665 4066 8667 4064 8637 4070 8637

$$
DRT
000 
WWUS53 KIND 192246
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EDT MON JUN 19 2006

INC015-192256-
/O.CAN.KIND.SV.W.0229.000000T0000Z-060619T2300Z/
CARROLL-
646 PM EDT MON JUN 19 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY IS
CANCELLED...

STORMS HAVE WEAKENED OVER THE AREA.

LAT...LON 4076 8665 4066 8667 4064 8637 4070 8637

$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:20 PM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 19, 2:20 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
220 PM EDT MON JUN 19 2006

.DISCUSSION...UPPR TROF CURRENTLY OVR THE GRTLKS XPCTD TO SWING SEWD
THRU THE LOCAL AREA THIS EVEN. AFTER THAT...RDGG WL BLD THRU THE TN
VLY...LEAVING AREA ALONG THE SRN EDGE OF THE WESTERLIES AND PRONE TO
PERIODIC TSTM COMPLEXES. MODELS IN PRETTY GOOD AGREEMENT OVERALL.
FCST FOCUS CENTERS ON POPS.

IN THE NR TERM...OTHER THAN TSTM CLUSTER OVR THE CENTRAL PARTS OF
THE CWA...NOT MUCH GOING ON ELSEWHERE YET. TSTMS STILL APPEAR
ELEVATED SO FAR...BUT CONVECTIVE TEMPS SOUTH OF PRESENT ACTVTY JUST
ABOUT REACHED...SO ADDITIONAL SFC DVLPMNT LIKELY SOON. BASED ON
VARIOUS PARAMETERS...APPEARS BEST THREAT OF SVR SHOULD BE
ALONG/SOUTH OF CURRENT ACTVTY AS DEWPTS ARE FALLING OFF OVR THE NWRN
CWA. ADDITIONAL ACTVTY PSBL ALONG UPPR TROF AXIS CURRENTLY DROPPING
SEWD THRU SRN WI/NW IL AS WELL. ALL IN ALL...UPPR TROF PUSHES SEWD
OF THE AREA BY ABOUT 200300Z OR SO...SO PCPN THREAT SHOULD END BY
THAT TIME. WS510 IN EFFECT FOR PARTS OF THE CWA TIL 200000Z.

IN THE LTR PDS...SFC FNT SETTLES SWD INTO THE AREA ON TUES...AND
MEANDERS AROUND IN ONE FORM OR ANOTHER FOR THE NEXT FEW DAYS.
INSTABILITY PROGGED TO BE QUITE HIGH BY TUES AFT...ESPECIALLY OVR
THE SW ZONES...ALONG WITH STEEP MID LVL LAPSE RATES ABV. WL BRING IN
CHC POPS BY THE AFT HRS ALL AREAS...WITH THE HIGHEST POPS SW. WL
BROADBRUSH CHC POPS ALL AREAS INTO WED AS WELL AS OVERALL PTN POINTS
TO POTENTIAL TSTM COMPLEXES NEARBY FM TIME TO TIME.

LO LVL THICKNESSES AND TRAJECTORIES SUGGEST THE NGM MOS GUIDANCE
CONTINUES TO BE TOO COOL...ESPECIALLY WITH THE HIGHS IN THR LTR PDS.
WL BUMP UP THE NUMBERS IN THOSE PDS.

&&

.AVIATION...FOR 191800Z TAFS...MAIN FORECAST PROBLEM WILL BE
THUNDERSTORMS THAT HAVE DEVELOPED AHEAD OF THE COLD FRONT. THE FRONT
WILL MOVE INTO CENTRAL INDIANA THIS EVENING. OUTSIDE OF THE
THUNDERSTORMS VFR CONDITIONS WILL CONTINUE. MOIST AND UNSTABLE AIR
WAS OVER INDIANA THIS AFTERNOON. MVFR WITH ISOLATED IFR CONDITIONS
IN SCATTERED THUNDERSTORMS THROUGH 00Z. SOME OF THE THUNDERSTORMS
MAY HAVE WIND GUSTS OVER 50 KTS AND 3/4 INCH HAIL. MORE STABLE
CONDITIONS WILL MOVE IN AFTER FROPA AND WITH SUNSET THIS EVENING.
DRIER AIR WILL MOVE IN LIMITING FOG FORMATION TO MVFR LEVELS AROUND
SUNRISE.

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...HAINES
PUBLIC...JAS
Hazardous weather outlook, Jun 19, 4:42 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
442 PM EDT MON JUN 19 2006

INZ021-028>031-035>049-051>057-060>065-067>072-202045-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
342 PM CDT MON JUN 19 2006 /442 PM EDT MON JUN 19 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED:

DAMAGING STRAIGHT LINE WINDS
LARGE HAIL
LIGHTNING
FLASH FLOODING
ISOLATED TORNADOS

AREAS AFFECTED AND TIMING:

ALL OF CENTRAL INDIANA THROUGH 1100 PM EDT OR 1000 PM CDT

DISCUSSION:

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL INDIANA LATE
THIS AFTERNOON AND THIS EVENING. AN UPPER LEVEL DISTURBANCE IN
COMBINATION WITH THE WARM HUMID AIR IN PLACE ACROSS CENTRAL
INDIANA WILL GENERATE THUNDERSTORMS. SOME OF THE STORMS WILL BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A VERY ACTIVE PATTERN FOR THUNDERSTORMS WILL CONTINUE THIS WEEK.
THERE WILL BE A CHANCE OF THUNDERSTORMS EVERY DAY FROM TUESDAY
THROUGH SATURDAY NIGHT. WHILE IT REMAINS TOO EARLY TO KNOW MANY
DETAILS ON THE THREAT OF SEVERE THUNDERSTORMS...WEDNESDAY APPEARS TO
BE THE DAY THAT STORMS WOULD BE MOST LIKELY TO REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION SHOULD BE ONGOING THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

In the hours before

Local storm report, Jun 19, 4:20 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
420 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     9 NE NASHVILLE          39.30N 86.12W
06/19/2006                   BROWN              IN   COUNTY OFFICIAL

            TREES DOWNED ON SWEETWATER TRAIL.

0355 PM     HAIL             COLUMBUS                39.21N 85.91W
06/19/2006  E0.50 INCH       BARTHOLOMEW        IN   AMATEUR RADIO

&&

SMITH
Local storm report, Jun 19, 4:45 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             BLOOMINGTON             39.17N 86.52W
06/19/2006  M0.75 INCH       MONROE             IN   CO-OP OBSERVER

&&

SMITH
Local storm report, Jun 19, 5:07 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
507 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             MEDORA                  38.82N 86.17W
06/19/2006  E1.00 INCH       JACKSON            IN   LAW ENFORCEMENT

&&

SMITH
Local storm report, Jun 19, 5:10 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
510 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             MEDORA                  38.82N 86.17W
06/19/2006  E1.00 INCH       JACKSON            IN   EMERGENCY MNGR

            TREES AND POWERLINES DOWN

&&

SMITH
Local storm report, Jun 19, 6:19 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
619 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             5 S ELWOOD              40.20N 85.84W
06/19/2006  E1.00 INCH       MADISON            IN   TRAINED SPOTTER

&&

SMITH
Local storm report, Jun 19, 6:21 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
621 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             1 WSW FRANKTON          40.22N 85.79W
06/19/2006  E1.00 INCH       MADISON            IN   AMATEUR RADIO

&&

SMITH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:02 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks43 min
Jun 19, 1:11 PM EDTSevere Thunderstorm WarningINDMarion49 min
Jun 19, 1:15 PM EDTSevere Thunderstorm WarningINDParke, Vermillion45 min
Jun 19, 1:22 PM EDTSevere Thunderstorm WarningINDHendricks, Marion23 min
Jun 19, 1:59 PM EDTSevere Thunderstorm WarningINDHancock, Shelby46 min
Jun 19, 2:27 PM EDTSevere Thunderstorm WarningINDClay, Owen, Putnam48 min
Jun 19, 2:58 PM EDTSevere Thunderstorm WarningINDMorgan28 min
Jun 19, 3:04 PM EDTSevere Thunderstorm WarningINDMonroe41 min
Jun 19, 3:09 PM EDTSevere Thunderstorm WarningINDOwen19 min
Jun 19, 3:21 PM EDTSevere Thunderstorm WarningINDBrown, Johnson, Morgan42 min
Jun 19, 3:44 PM EDTSevere Thunderstorm WarningINDBrown, Monroe25 min
Jun 19, 3:51 PM EDTSevere Thunderstorm WarningINDBartholomew39 min
Jun 19, 4:42 PM EDTSevere Thunderstorm WarningINDJackson48 min
Jun 19, 5:28 PM EDTSevere Thunderstorm WarningINDTipton32 min
Jun 19, 5:39 PM EDTSevere Thunderstorm WarningINDFountain, Vermillion, Warren38 min
Jun 19, 5:56 PM EDTSevere Thunderstorm WarningINDMartin15 min
Jun 19, 6:21 PM EDTSevere Thunderstorm WarningINDMadison39 min
Jun 19, 6:42 PM EDTTornado WarningINDMadison33 min
Jun 19, 6:55 PM EDTSevere Thunderstorm WarningINDHenry50 min
Jun 19, 6:59 PM EDTSevere Thunderstorm WarningINDDelaware46 min
Jun 19, 7:32 PM EDTSevere Thunderstorm WarningINDPutnam32 min
Jun 19, 7:44 PM EDTSevere Thunderstorm WarningINDHenry25 min
Jun 19, 7:46 PM EDTSevere Thunderstorm WarningINDRush20 min
Jun 19, 7:47 PM EDTSevere Thunderstorm WarningINDShelby16 min
Jun 19, 7:59 PM EDTSevere Thunderstorm WarningINDOwen, Putnam15 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.